Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 26, 2020, 2:55 PM MDT for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Mar 27, 2020, 12:00 PM MDT. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2020, 2:55 PM MDT (20:55 UTC)
- In effect from
- Mar 27, 2020, 12:00 PM MDT
- Expired
- Mar 28, 2020, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 4:15 PM MDT | NON-TSTM WND GST 61 | 1 S Sunspot, NM | ELEV 9082 FT RAWS |
| Mar 27, 5:00 PM MDT | NON-TSTM WND GST 60 | 10 Nne El Paso, TX | ELEV 3958 FT TCEQ |
| Mar 27, 7:54 PM MDT | NON-TSTM WND GST 63 | 2 E Clint, TX | ELEV 3689 FT WXUND |
| Mar 27, 9:28 PM MDT | NON-TSTM WND GST 61 | South Franklin Peak, TX | ELEV 6614 FT CWOP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3345 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS74 KEPZ 262055 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 255 PM MDT Thu Mar 26 2020 NMZ415-416-270500- /O.NEW.KEPZ.HW.W.0003.200327T1800Z-200328T0600Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 255 PM MDT Thu Mar 26 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...The higher terrain and eastern slopes of the Sacramento mountains in Otero county. * WHEN...From noon Friday to midnight MDT Friday night. * ADDITIONAL DETAILS...Some locations may experience isolated areas of blowing dust, which may reduce visibilities. . PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ407>414-417-TXZ418>424-270500- /O.NEW.KEPZ.WI.Y.0008.200327T1800Z-200328T0600Z/ Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 255 PM MDT Thu Mar 26 2020 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Much of southern New Mexico and West Texas. * WHEN...From noon Friday to midnight MDT Friday night. Strongest wind will occur starting mid to late Friday afternoon. * ADDITIONAL DETAILS...Some locations may experience isolated areas of blowing dust, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
921 WWUS74 KEPZ 270531 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 1131 PM MDT Thu Mar 26 2020 NMZ415-416-271400- /O.CON.KEPZ.HW.W.0003.200327T1800Z-200328T0600Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1131 PM MDT Thu Mar 26 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...The higher terrain and eastern slopes of the Sacramento mountains in Otero county. * WHEN...From noon Friday to midnight MDT Friday night. * ADDITIONAL DETAILS...Some locations may experience isolated areas of blowing dust, which may reduce visibilities. . PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ407>414-417-TXZ418>424-271400- /O.CON.KEPZ.WI.Y.0008.200327T1800Z-200328T0600Z/ Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1131 PM MDT Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT FRIDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Much of southern New Mexico and West Texas. * WHEN...From noon Friday to midnight MDT Friday night. Strongest wind will occur starting mid to late Friday afternoon. * ADDITIONAL DETAILS...Some locations may experience isolated areas of blowing dust, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
479 WWUS74 KEPZ 271013 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 413 AM MDT Fri Mar 27 2020 NMZ413-TXZ419-420-271800- /O.UPG.KEPZ.WI.Y.0008.200327T1800Z-200328T0600Z/ /O.EXA.KEPZ.HW.W.0003.200327T1800Z-200328T0600Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 413 AM MDT Fri Mar 27 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Locations east of the Franklin, Organ and Hueco Mountains including east El paso. * WHEN...From noon today to midnight MDT tonight. * ADDITIONAL DETAILS...Some locations may experience patchy areas of blowing dust, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ415-416-271800- /O.CON.KEPZ.HW.W.0003.200327T1800Z-200328T0600Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 413 AM MDT Fri Mar 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...The higher terrain and eastern slopes of the Sacramento mountains in Otero county. * WHEN...From noon Friday to midnight MDT Friday night. * ADDITIONAL DETAILS...Some locations may experience isolated areas of blowing dust, which may reduce visibilities. . PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ407>412-414-417-TXZ418-421>424-271800- /O.CON.KEPZ.WI.Y.0008.200327T1800Z-200328T0600Z/ Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 413 AM MDT Fri Mar 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Much of southern New Mexico and parts of West Texas. * WHEN...From noon Friday to midnight MDT Friday night. Strongest wind will occur starting mid to late Friday afternoon. * ADDITIONAL DETAILS...Some locations may experience patchy areas of blowing dust, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
452 WWUS74 KEPZ 271446 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 846 AM MDT Fri Mar 27 2020 NMZ413-415-416-TXZ419-420-280600- /O.CON.KEPZ.HW.W.0003.200327T1800Z-200328T0600Z/ Southern Tularosa Basin-Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 846 AM MDT Fri Mar 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Locations east of the Franklin, Organ and Hueco Mountains including east El paso. * WHEN...From noon today to midnight MDT tonight. * ADDITIONAL DETAILS...The strong winds may damage property over isolated locations. Some areas may experience patchy areas of blowing dust, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ402>406-280600- /O.EXA.KEPZ.WI.Y.0008.200327T1800Z-200328T0600Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, and Cloverdale 846 AM MDT Fri Mar 27 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Locations across the Gila Wilderness area including Silver City. * WHEN...From noon Friday to midnight MDT Friday night. Strongest wind will occur starting mid to late Friday afternoon. * ADDITIONAL DETAILS...Some locations may experience patchy areas of blowing dust, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ407>412-414-417-TXZ418-421>424-280600- /O.CON.KEPZ.WI.Y.0008.200327T1800Z-200328T0600Z/ Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 846 AM MDT Fri Mar 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Much of southern New Mexico and parts of West Texas. * WHEN...From noon Friday to midnight MDT Friday night. Strongest wind will occur starting mid to late Friday afternoon. * ADDITIONAL DETAILS...Some locations may experience patchy areas of blowing dust, which may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rogash
026 WWUS74 KEPZ 272112 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 312 PM MDT Fri Mar 27 2020 NMZ413-TXZ419-420-280600- /O.NEW.KEPZ.DU.Y.0002.200327T2112Z-200328T0100Z/ /O.CON.KEPZ.HW.W.0003.000000T0000Z-200328T0600Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains- Including the cities of Chaparral, Orogrande, White Sands Range Headquarters, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, and Loma Linda 312 PM MDT Fri Mar 27 2020 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 65 mph. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. * WHERE...West Texas including the El Paso area. * WHEN...For the High Wind Warning, until midnight MDT tonight. For the Blowing Dust Advisory, until 7 PM MDT this evening. * ADDITIONAL DETAILS...The strong winds may damage property over isolated locations. Some areas may experience blowing dust, which may reduce visibilities to less than a mile. Hazardous driving conditions expected especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ415-416-280600- /O.CON.KEPZ.HW.W.0003.000000T0000Z-200328T0600Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 312 PM MDT Fri Mar 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHEN...From noon today to midnight MDT tonight. * ADDITIONAL DETAILS...The strong winds may damage property over isolated locations. Hazardous driving conditions expected especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ407-410-411-TXZ418-280600- /O.NEW.KEPZ.DU.Y.0002.200327T2112Z-200328T0100Z/ /O.CON.KEPZ.WI.Y.0008.000000T0000Z-200328T0600Z/ Southwest Desert/Mimbres Basin-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Western El Paso County- Including the cities of Deming, Columbus, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Downtown El Paso, West El Paso, and Upper Valley 312 PM MDT Fri Mar 27 2020 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the Wind Advisory, west winds 30 to 40 mph with gusts up to 55 mph. * WHEN...For the Blowing Dust Advisory, until 7 PM MDT this evening. For the Wind Advisory, until midnight MDT tonight. * ADDITIONAL DETAILS...The blowing dust and high winds may cause hazardous driving conditions especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ402>406-408-409-412-414-417-TXZ421>424-280600- /O.CON.KEPZ.WI.Y.0008.000000T0000Z-200328T0600Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Eastern Black Range Foothills- Sierra County Lakes-Central Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Salt Basin-Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Alamogordo, Tularosa, White Sands Monument, Mescalero, Timberon, Mountain Park, Crow Flats, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 312 PM MDT Fri Mar 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHEN...From noon Friday to midnight MDT Friday night. Strongest wind will occur starting mid to late Friday afternoon. * ADDITIONAL DETAILS...The high winds may cause hazardous driving conditions especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rogash
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 26, 2:22 PM MDT, 33 minutes earlier.
Area forecast discussion, Mar 26, 2:22 PM MDT, 33 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
222 PM MDT Thu Mar 26 2020
.SYNOPSIS...
A strong upper level disturbance with a cold front will move
across southern New Mexico and west Texas bringing windy
conditions and cooler temperatures to the region on Friday. In
addition there will be a few rain showers and high mountain
snow showers tonight and tomorrow. The winds will diminish Friday
evening but much cooler below normal temperatures are expected
Saturday and Saturday night. West to southwest winds will result
in seasonably warm near normal temperatures and dry weather Sunday
through most of next week. A passing upper disturbance may also
produce breezy to windy conditions next Monday.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Friday
An upper level, positively tilted, trough axis is currently located
in Central, CA. It will begin to move southeast overnight, reaching
the Four Corners region by Friday evening. The biggest impact from
this system on the Borderland will be another day (tomorrow) of
strong winds. But, it also brings with it the chance for light
showers overnight tonight as a cold front begins to pass through the
region. A tap of subtropical moisture has begun to flow into the
region, increasing cloud cover. Radar indicates rain showers west of
us currently, but convective allowing models have agreement on
showers moving into the Gila Region/Southwest NM, moving east
overnight, however loosing oomph as they move across the Rio Grande
Valley. Rain chances will continue for areas east of the Rio Grande
River through the day on Friday, especially for the Sacramento
Mountains. However, accumulations with anything that falls will be
light overall. Maybe a few tenths of an inch at best. Snow levels do
fall behind the front, however precipitation will be ending by the
time levels drop too drastically. Based on models, it seems
reasonable to keep snow levels at 8000 feet, with mostly a dusting
to perhaps an inch at the highest peaks. As for wind, gusty
conditions will remain through roughly midnight tonight before
decreasing to less than 10 mph by sunrise. However, surface
cyclogenesis in SE CO will contribute to a 11mb pressure gradient
across the CWA, in concert with a ~70 knot H5 jet, aiding in even
stronger winds on Friday. Mixing heights will remain high on Friday,
with H7 winds of 40-50 knots mixing down with decent momentum
transfer by late Friday late afternoon. Therefore have hoisted a
High Wind Warning for much of the area on Friday afternoon. High
temperatures on Friday will drop below seasonal averages due to cold
frontal passage.
&&
.LONG TERM...
Deep upper trough...cold front and strong surface lee cyclone
which brought windy conditions on Friday will move east of the
rockies Friday night and Saturday. Gradients will therefore relax
with diminishing winds. However northwest winds will advect cooler
air into the CWA causing Saturday and Sunday morning low
temperatures to fall into the 30s most lowland locations with
Saturday afternoon highs 10 to 15 degrees below normal. Low
temperatures should fall below freezing many mountain areas during
this time.
By Sunday a deep southwest flow will exist across the CWA causing
dry weather with temperatures warming to near normal. However
another upper wave/trough will move eastward across the southern
Rockies on Monday with lee cyclone development to the northeast.
This system will be less intense than Friday's scenario but Monday
winds will still increase into the breezy to marginally windy
category. Weak cold advection may also lower Monday temperatures
by around 5 degrees.
Deep west to southwest winds will bring dry weather with
temperatures around normal Tuesday through Thursday. Weak
disturbances aloft may also result in breezy conditions Wednesday
and Thursday.
&&
.AVIATION...18Z TAF CYCLE
Wind remains the biggest aviation impact again today. Winds
increase by 20-21Z to 24020G30KT through the afternoon. Wind will
slowly begin to decrease after dark, but will remain gusty
through roughly midnight. Soundings show a temperature inversion
setting up at KLRU, KDMN and KELP, which should aid in reducing
winds to less than 10 knots by sunrise. Wind will quickly pick
back up on 12-14Z Friday morning to 24015G25KT. Wind will further
increase by 18Z to 25025-35G40-50KT. In addition KTCS may have
some LLWS issues after 3Z for a few hours. Ceilings will remain in
VFR conditions through the period, with BKN100 at times. There is
a slight chance for showers overnight, however have left out of
the TAF at this time due to low confidence.
&&
.FIRE WEATHER...
Expect wind to gradually decrease overnight, becoming less than 10
mph by morning. An upper level trough will bring in some low-end
moisture and precipitation chances this evening as a cold front
moves through the region. Winds pick back on Friday morning as the
approaching upper level storm system combines with the cold front
and lee side surface trough over southeast Colorado to give us gusty
conditions again Friday afternoon. Winds on Friday will be stronger
than today, with sustained wind at times on Friday afternoon 30-40
mph, with gusts to 50 mph. This will create critical fire weather
conditions, but the increased moisture will raised min RH's values
just high enough to stay above critical values for most of the
region. The exception is areas along the Rio Grand Valley and El
Paso and Hudspeth counties may see a few hours of critical fire
weather conditions late afternoon tomorrow. After coordination with
neighboring offices, it was decided to hold off on a red flag
warning at this time. For the weekend, we will be cooler and calmer,
but then another upper level storm system will give us windy
conditions for the start of the next work week.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 61 72 40 63 / 10 0 0 0
Sierra Blanca 56 73 35 59 / 0 0 0 0
Las Cruces 54 67 33 60 / 10 0 0 0
Alamogordo 54 70 34 61 / 20 20 0 0
Cloudcroft 41 47 22 39 / 30 20 0 0
Truth or Consequences 48 63 33 62 / 20 10 0 0
Silver City 40 50 28 53 / 30 10 0 0
Deming 48 63 30 61 / 20 0 0 0
Lordsburg 44 57 30 59 / 30 0 0 0
West El Paso Metro 62 73 40 63 / 10 0 0 0
Dell City 56 76 35 64 / 0 0 0 0
Fort Hancock 59 80 37 66 / 0 0 0 0
Loma Linda 57 68 35 58 / 10 0 0 0
Fabens 60 77 39 64 / 10 0 0 0
Santa Teresa 57 70 36 61 / 10 0 0 0
White Sands HQ 59 70 38 62 / 10 10 0 0
Jornada Range 53 67 32 61 / 10 10 0 0
Hatch 51 65 32 63 / 20 10 0 0
Columbus 54 67 35 62 / 10 0 0 0
Orogrande 55 70 35 61 / 20 10 0 0
Mayhill 47 60 27 53 / 20 20 0 0
Mescalero 45 56 25 49 / 30 20 0 0
Timberon 44 56 24 48 / 20 20 0 0
Winston 37 54 26 56 / 30 10 0 0
Hillsboro 44 60 28 61 / 30 10 0 0
Spaceport 48 64 30 61 / 20 10 0 0
Lake Roberts 35 50 24 55 / 30 10 0 0
Hurley 40 54 27 56 / 30 10 0 0
Cliff 37 56 25 60 / 30 20 0 0
Mule Creek 37 49 27 56 / 30 20 0 0
Faywood 43 56 29 57 / 30 10 0 0
Animas 45 60 30 61 / 30 0 0 0
Hachita 45 62 29 60 / 20 0 0 0
Antelope Wells 48 65 29 63 / 20 0 0 0
Cloverdale 46 56 30 57 / 40 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from noon Friday to midnight MDT Friday night for
Names>414-417.
High Wind Warning from noon Friday to midnight MDT Friday night
for Nmz415-416.
TX...Wind Advisory from noon Friday to midnight MDT Friday night for
Txz418>424.
&&
33-Reynolds/05-RogashHazardous weather outlook, Mar 26, 6:42 AM MDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 642 AM MDT Thu Mar 26 2020 NMZ401>417-TXZ418>424-271245- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 642 AM MDT Thu Mar 26 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight The winds return to the area today. By the afternoon we will see gusty southwest winds of 20 to 30 mph with gusts to 40 mph possible. I am not really expecting blowing dust to be a problem, but they may be some localized brief visibility issues. In addition to the winds, we will see a slight chance for precipitation. Rain totals will be light, less than 0.10 and we could see some light snow (1 inch or less) in the Gila Region above 8,000 feet. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Even stronger winds arrive on Friday with west winds of 30 to 40 mph with gusts to 50 mph. There may be some dust issues, especiallyaround Lordsburg. The weekend will be calmer and cooler before we see another chance for windy conditions for the start of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:55 PM MDT | Wind Advisory | EPZ | El Paso, Hudspeth | 33 hr |
Nearby
High Wind Warnings in Texas, 2020High Wind Warnings in New Mexico, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.